Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 3, 2020, 3:55 AM CST for Alcorn County, Benton County, Tippah County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2020, 3:55 AM CST (09:55 UTC)
- Expired
- Mar 3, 2020, 4:45 AM CST
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcorn County, MS, Benton County, MS, Tippah County, MS
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 12:59 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted.
019
WUUS54 KMEG 030955
SVRMEG
MSC003-009-139-031045-
/O.NEW.KMEG.SV.W.0055.200303T0955Z-200303T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
355 AM CST Tue Mar 3 2020
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Central Tippah County in northeastern Mississippi...
Northern Benton County in northeastern Mississippi...
Western Alcorn County in northeastern Mississippi...
* Until 445 AM CST.
* At 354 AM CST, a severe thunderstorm was located near Snow Lake
Shores, or 14 miles northwest of Ripley, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Corinth, Ripley, Snow Lake Shores, Canaan, Hinkle, Theo,
Gravestown, Walnut, Ashland, Falkner, Kossuth, Chalybeate, Murry,
Brody, Collinstown, Wenasoga, Biggersville, New Canaan, Whitten
Town and Hamilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3476 8855 3475 8856 3475 8930 3481 8930
3499 8921 3499 8851
TIME...MOT...LOC 0954Z 272DEG 45KT 3486 8916
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
414
WWUS54 KMEG 031014
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
414 AM CST Tue Mar 3 2020
MSC009-031023-
/O.CAN.KMEG.SV.W.0055.000000T0000Z-200303T1045Z/
Benton MS-
414 AM CST Tue Mar 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
northeastern Mississippi.
LAT...LON 3476 8855 3475 8856 3475 8905 3487 8900
3499 8893 3499 8851
TIME...MOT...LOC 1013Z 272DEG 45KT 3485 8886
$$
MSC003-139-031045-
/O.CON.KMEG.SV.W.0055.000000T0000Z-200303T1045Z/
Tippah MS-Alcorn MS-
414 AM CST Tue Mar 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CST
FOR CENTRAL TIPPAH AND WESTERN ALCORN COUNTIES...
At 413 AM CST, a severe thunderstorm was located 9 miles northeast of
Ripley, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Corinth, Ripley, Hinkle, Theo, Walnut, Falkner, Kossuth, Chalybeate,
Murry, Allentown, Hightown, Collinstown, Wenasoga, Biggersville,
Crumtown, Brownfield, Gift, Lone Pine, Peoples and Tiplersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3476 8855 3475 8856 3475 8905 3487 8900
3499 8893 3499 8851
TIME...MOT...LOC 1013Z 272DEG 45KT 3485 8886
HAIL...<.75IN
WIND...60MPH
$$543
WWUS54 KMEG 031039
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
439 AM CST Tue Mar 3 2020
MSC003-139-031048-
/O.EXP.KMEG.SV.W.0055.000000T0000Z-200303T1045Z/
Tippah MS-Alcorn MS-
439 AM CST Tue Mar 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TIPPAH AND WESTERN
ALCORN COUNTIES WILL EXPIRE AT 445 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
northeastern Mississippi.
LAT...LON 3476 8855 3475 8856 3475 8905 3487 8900
3499 8893 3499 8851
TIME...MOT...LOC 1038Z 272DEG 45KT 3484 8848
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:14 AM CST, 41 minutes earlier.
Area forecast discussion, Mar 3, 3:14 AM CST, 41 minutes before
Area Forecast Discussion National Weather Service Memphis TN 314 AM CST Tue Mar 3 2020 .DISCUSSION... Skies remain cloudy across much of the Mid-South early this morning with temperatures ranging from the upper 50s to upper 60s. A cold front has moved into the Mid-South with showers and thunderstorms along and ahead of the front. A Severe Thunderstorm Watch remains in effect for portions of the Mid-South until 5 AM CST. The front will push through the remainder of the Mid-South later today with most of the rain exiting the region. Temperatures will be a little cooler today with highs in the 60s. High pressure will build into the region tonight with dry weather expected. Temperatures will remain on the mild side with lows Wednesday morning from the lower 40s to lower 50s. An upper level low is forecast to move east out of West Texas on Wednesday and reach southern Arkansas by Thursday morning. Ahead of the upper low, rain showers are expected to move into southern sections of the Mid-South on Wednesday. Temperatures will be close to normal on Wednesday with highs in the upper 50s to lower 60s. As the upper low gets closer to the region Wednesday night, showers will be possible across the entire Mid-South. Temperatures will remain seasonal with lows Thursday morning in the mid to upper 40s. As the upper low moves across north Mississippi on Thursday rain will begin to end with dry conditions returning by Thursday afternoon. High pressure will build into the region for Thursday night bringing a period of dry and cooler weather through Saturday night. South winds should return to the region by Sunday bringing warmer air. A new cold front will move into the central plains by Monday with more showers expected for the Mid-South from late Sunday night and into Monday. ARS && .AVIATION... /06z TAFs/ The current crop of storms is moving out of the area, but additional convection is expected to develop overnight as the cold front moves south across the region. This should provide for a 1-2 hour window for TSRA at the terminals. Ceilings behind the cold front are expected to drop to ~2 kft for a few hours then give way to a deck of high clouds with VFR conditions for the remainder of the period. Winds will shift from the northwest behind the front, becoming light and variable by 00z. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 3, 3:31 AM CST, 24 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 331 AM CST Tue Mar 3 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-041145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 331 AM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Severe Thunderstorm Watch remains in effect until 5 AM CST this morning. Severe thunderstorms are possible this morning in the watch area with damaging winds and large hail as the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early this morning.
In the hours before
Special weather statement, Mar 3, 1:30 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
130 AM CST Tue Mar 3 2020
TNZ022-054-055-030800-
Henderson TN-Benton TN-Decatur TN-
130 AM CST Tue Mar 3 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 AM CST
FOR...
Northern Henderson County in western Tennessee...
South central Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
At 129 AM CST...a strong thunderstorm producing nickel size hail was
located near Lexington, moving east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Henderson...south central Benton and northern
Decatur Counties should monitor this storm closely.
LAT...LON 3572 8803 3570 8803 3568 8802 3566 8802
3560 8854 3575 8857 3582 8829 3582 8818
3584 8818 3585 8819 3589 8801 3576 8799
TIME...MOT...LOC 0729Z 253DEG 38KT 3569 8845Local storm report, Mar 3, 2:11 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 6 NW DARDEN 35.70N 88.29W
03/03/2020 E1.25 INCH HENDERSON TN SOCIAL MEDIA
HALF DOLLAR SIZE HAIL FELL AT NATCHEZ TRACE STATE PARK.
&&
MJLocal storm report, Mar 3, 2:14 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
214 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM HAIL 4 N PARSONS 35.71N 88.12W
03/03/2020 E1.50 INCH DECATUR TN BROADCAST MEDIA
&&
MJSpecial weather statement, Mar 3, 2:56 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
256 AM CST Tue Mar 3 2020
MSZ001-002-008-030930-
Marshall MS-DeSoto MS-Tate MS-
256 AM CST Tue Mar 3 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 AM CST
FOR...
Northern Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northeastern Tate County in northwestern Mississippi...
At 255 AM CST...a strong thunderstorm producing winds at least 40 mph
was located over Hernando, moving east at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Marshall...DeSoto and northeastern Tate Counties
should monitor this storm closely.
LAT...LON 3499 9021 3499 8965 3498 8960 3499 8935
3473 8935 3475 9020 3486 9020 3486 9022
TIME...MOT...LOC 0855Z 265DEG 47KT 3485 8998Local storm report, Mar 3, 3:15 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 8 NNE PARSONS 35.75N 88.04W
03/03/2020 M2.00 INCH DECATUR TN SOCIAL MEDIA
LIME SIZE HAIL FELL IN THE SUGAR TREE AREA ALONG
CHEROKEE HEIGHTS ROAD.
&&
MJLocal storm report, Mar 3, 3:29 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
329 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG MALDEN 36.58N 89.98W
03/02/2020 DUNKLIN MO LAW ENFORCEMENT
AN EMPTY RAIL CAR WAS BLOWN OVER.
1045 PM TSTM WND DMG 3 SSE MCKENZIE 36.10N 88.48W
03/02/2020 CARROLL TN PUBLIC
TREE DOWN NEAR BERNIE THOMAS ROAD.
1050 PM TSTM WND DMG MCKENZIE 36.14N 88.51W
03/02/2020 CARROLL TN SOCIAL MEDIA
POWER LINES DOWN.
1107 PM TSTM WND DMG 3 N CAMDEN 36.11N 88.10W
03/02/2020 BENTON TN TRAINED SPOTTER
1 LARGE TREE DOWN. DAMAGE TO HOME WITH DAMAGE
CONSISTING OF ROOF DAMAGE, FASCIA, GUTTERS, AND GARAGE
DOOR.
1107 PM TSTM WND DMG 3 N CAMDEN 36.11N 88.10W
03/02/2020 BENTON TN EMERGENCY MNGR
MULTIPLE HOMES DAMAGED AND TREES DOWN NEAR BALLARD ROAD
AND HIGHWAY 69.
1107 PM HAIL CAMDEN 36.06N 88.10W
03/02/2020 E1.50 INCH BENTON TN PUBLIC
1216 AM HAIL NE BONO 35.91N 90.80W
03/03/2020 E1.00 INCH CRAIGHEAD AR BROADCAST MEDIA
PEA TO QUARTER SIZE HAIL
0145 AM HAIL 6 NW DARDEN 35.70N 88.29W
03/03/2020 E1.25 INCH HENDERSON TN SOCIAL MEDIA
HALF DOLLAR SIZE HAIL FELL AT NATCHEZ TRACE STATE PARK.
0152 AM HAIL 4 N PARSONS 35.71N 88.12W
03/03/2020 E1.50 INCH DECATUR TN BROADCAST MEDIA
0200 AM HAIL 8 NNE PARSONS 35.75N 88.04W
03/03/2020 M2.00 INCH DECATUR TN SOCIAL MEDIA
LIME SIZE HAIL FELL IN THE SUGAR TREE AREA ALONG
CHEROKEE HEIGHTS ROAD.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:56 AM CST | Special Weather Statement | MEG | DeSoto, Marshall | 34 min |
| Mar 3, 3:11 AM CST | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 49 min |
| Mar 3, 4:33 AM CST | Special Weather Statement | MEG | Tishomingo | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.